Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 10, 2000, 6:16 PM MDT for Hudspeth County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 6:16 PM MDT (00:16 UTC)
- Expired
- Jul 10, 2000, 7:05 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2845 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 110019 SVRELP TXC229-110105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 616 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS * UNTIL 705 PM MDT * AT 615 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF FORT HANCOCK OR 10 MILES NORTH OF ACALA... MOVING NORTH AT 5 MPH. EXPECT WINDS GREATER THAN 55 MPH...HAIL THREE QUARTERS OF AN INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:32 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 10, 1:32 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 132 PM MDT MON JUL 10 2000 SYNOPSIS... ONE...MAYBE TWO MORE EVENINGS OF SCATTERED THUNDERSTORMS ACROSS THE AREA...THEN THE THUNDERSTORM THREAT WILL BE CONFINED MOSTLY TO THE MOUNTAINS FOR THE REST OF THE WEEK. HIGH PRESSURE IN THE UPPER PART OF THE ATMOSPHERE WILL BUILD ACROSS THE SOUTHWEST BY MID WEEK AND THIS WILL HELP DRY US OUT AND RAISE OUR HIGH TEMPERATURES A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. DISCUSSION... ALL MODELS IN GENERAL AGREEMENT THAT UPPER HIGH WILL CONTINUE TO SLOSH BACK WEST OVER THE SOUTHWEST. BUT FOR THE NEXT COUPLE OF DAYS WILL STILL HAVE ENOUGH MOISTURE TO GET CONVECTION...ESPECIALLY OVER THE MOUNTAINS...UP AND GOING. THUNDERSTORMS WILL BE MUCH LESS WIDE SPREAD BY MID WEEK AND BEYOND AS THE UPPER HIGH STRENGTHENS OVERHEAD. PRESSURE GRADIENT WILL REMAIN THROUGH THE PERIOD...SO WINDS WILL CONTINUE ON THE LIGHT SIDE. ONLY YOUR TYPICAL AFTERNOON AND EARLY EVENING PUFFY CU TO SPEAK OF FOR CLOUD COVER. EL PASO UU 74/ 97/ 72/ 98/ 72 2-1-- LAS CRUCES UU 69/ 96/ 67/ 97/ 67 2-1-- ALAMOGORDO UU 69/ 96/ 67/ 97/ 67 2-1-- CLOUDCROFT BB 50/ 75/ 48/ 76/ 48 32221 TRUTH OR CONSEQUENCES UU 69/ 97/ 67/ 98/ 67 2-1-- SILVER CITY BB 63/ 90/ 61/ 91/ 61 33231 DEMING UU 68/ 96/ 66/ 97/ 66 2-1-- LORDSBU8RG UU 68/ 98/ 66/ 99/ 66 2-1-- SIERRA BLANCA UU 71/ 96/ 69/ 97/ 69 2-1-- .ELP...NONE 15 BRICE N
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.